About a month and a half ago I started noticing I was losing more hair than usual. I didn't think anything of it for awhile, but in the past few weeks it has really been bothering me. I've tried to think of anything that could have caused this problem, and all I can come up with is that I stopped taking my birth control pills for a month back in August (about 4 months ago). I stopped for that month because I messed up my system and didn't have a pill pack for then. Once I had my period though, I began taking them again. Anyway, I've been reading about hair loss and it seems as though it can occur once birth control is stopped, but I was wondering if just one month was enough to cause it. I'm going to the doctor in January, but this has been weighing on my mind so much that I decided to start looking for answers now. I'd really appreciate any help or information anyone could give me. Thank you
It's really hard to say what could be causing it. Yes, going off the pill can cause hair loss because of the sudden drop in the hormone levels. Much the same thing happens after a woman has a baby. However, your current pill could actually be causing the hair loss as well. Are you still taking the same brand or did you switch to another when you started taking it again? If it doesn't stop (or at least slow down) after a month, I would go off it. Don't 'wait it out'. Trust me, hair loss from a pill doesn't get any better, it gets worse. I lost at least a quarter of my once very thick hair on the pill, Estrostep FE. After a few months of being off it, you can try again, when your body is regulated again. Look for a pill with a low androgen level. Androgens are male hormones that can cause hair loss in some people.
Last edited by kittywitty; 12-16-2007 at 03:13 PM.
Furtunately,I'm not alone with a similar problem. I stopoped taking Yasmin about a month ago and now my hair is falling out so fast that I don't know what to do. I am so desperate.
How are your things anyway? Did you go to a doctor?
I feel for you. I'm having the same problem. I stopped taking yasmin a couple months ago (after 2 years of taking it) due to the weight gain and after a month or so of stopping I started noticing the mild hair loss. I recently went to my doctor and she put me on Mircette, so hopefully that helps.
Thank you very much for your reply! It's really very helpful to know I am not alone with my problem. I'm not taking any bcp now,only some vitamins,but so far,I haven't found the real reason why my hair is falling out. I hope to find the answer to this question and all I can do now is waiting for everything to get better, though it's difficult to wait so long...
Anyway, good luck to you!